I've previously posted a theory about why my post-ablation side effects of flecainide persisted long after I stopped taking the drug. The primary symptoms are dizziness, fatigue (like having the flu), dry mouth, bleary and heavy eyes, shortness of breath, and a few other delicacies. They continue, though not as severe (i.e., disabling) as during the summer.
The theory goes like this:
One of flecainide's effects is to suppress the brain's immune system, which is why it's sometimes given to people with multiple sclerosis. I may have a long-standing spirochetal infection that the immune system has kept under control. With the immune cells deactivated, this invader - rather than the flecainide - may have caused the side effects. With the flecainide out of my bloodstream, my brain's immune system responded by going after the bug, but it also sensed the damaged neurons as foreign and attacked them, too, thus sustaining the symptoms.
Last Friday I described this scenario to a neurologist, and he said it was reasonable. He said it's one way that drug-induced autoimmune disorders develop. He ordered some blood tests and an MRI, which I had this past Monday.
I post this as a strong warning. If you are considering taking flecainide and have ever had a spirochetal infection - e.g., Lyme disease or syphilis, among others - get tested for it. If you test positive, you may be running a risk of the same autoimmune response that I'm dealing with. In my view, putting up with a-fib is better than a brain disease that's both difficult to diagnose and virtually impossible to treat.
I am not a medical professional. The above advice is strictly my own.